MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The physician present for this case was: (b)(6).(b)(4).The returned optiflex retrieval basket was analyzed, and a visual inspection noted the basket was in an open position when received and no visual issues on the sheath and handle.A functional evaluation noted that the basket was not able to close when the handle was actuated.The handle was disassembled for inspection.The cannula was found bent and the core wire was broken.The detached section was in the thread cap.Under magnification, the detached section of the core wire was observed to be kinked.The reported event was confirmed.Based on all available information, the failure found (core wire detached) is an issue that could have been generated by several attempts to actuate the device and an excess of force applied.The technique of the physician and the anatomy of the patient could affect the performance of the optiflex basket during the procedure.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.A search of the complaint database confirmed that no similar complaints exist for the specified lot.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiflex retrieval basket was used in the kidney during a stone removal procedure performed on (b)(6) 2021.During procedure, the basket failed to open when attempting to capture the stone.When the basket was removed from the patient, handle was actuated and found the basket did open or close.The procedure was successfully completed.There were no patient complications as a result of this event.Investigation results revealed the pull wire was broken; therefore, this is now an mdr reportable event.

Brand Name
OPTIFLEX
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12464162
Report Number3005099803-2021-04792
Device Sequence Number1245301
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2023
Device Model NumberM0063903010
Device Catalogue Number390-301
Device Lot Number0027081832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2021
Initial Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1